Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 90, NWS Milwaukee, WI

October 2, 2019Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Oct 2, 2019, 10:05 AM CDT for Rock County, Wisconsin. It took effect at Oct 2, 2019, 11:16 AM CDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2019, 10:05 AM CDT (15:05 UTC)
In effect from
Oct 2, 2019, 11:16 AM CDT
Expired
Oct 4, 2019, 4:00 PM CDT
In force
53 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turtle Creek near Clinton (CLIW3). The gauge peaked at 8.81 ft at Oct 3, 2019, 12:00 AM CDT.

actionminormoderatemajor468101210/0210/0310/0410/05
Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Oct 2, 6:47 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Oct 2, 6:47 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
647 AM CDT Wed Oct 2 2019

.UPDATE...

Decided to cancel the Flash Flood Watch, as rain continues to wind
down northwest to southeast this morning. Otherwise, the forecast
looks on track for the upcoming day.

&&

.AVIATION(12Z TAFS)...

Low ceilings will persist today and tonight. Ceilings may fall
below 500 ft at times, especially tonight. Widespread light to
moderate rain is winding down in the southeast this morning, with
a chance for showers expected for the rest of today into tonight.

Breezy northeast winds are expected today, easing a bit and
becoming easterly tonight.

&&

.PREV DISCUSSION... (Issued 455 AM CDT Wed Oct 2 2019)

SHORT TERM...

Today through Thursday...Forecast confidence is medium to high:

Light to moderate rain early this morning will be locally heavy
at times. Have thus held onto the Flash Flood Watch. May still end
up canceling it before the 10 am expiration time, but will at
least wait until this area of rain begins to wind down.

A lull in rain coverage later this morning into early afternoon
will be followed by a better chance for showers later afternoon
into tonight as another low moves through the area. Overall rain
amounts will be much less with this second low, as the deeper
moisture will be confined to south of the WI/IL border. Showers
will wind down Thursday morning as high pressure begins to build
in from the west, brining a much drier airmass to southern
Wisconsin.

Will continue to evaluate the possible need for a Lake Shore Flood
Advisory today into tonight, due to the higher lake levels along
with persistent onshore winds today into tonight. Winds will be a
bit more along shore than onshore today, which is when winds will
also be strongest. Winds ease a bit tonight as they become
predominantly onshore. Concerned today more for the areas of
shoreline that are more perpendicular to a northeast wind.

High temps today and Thursday will be significantly cooler than
the last couple days, though only a few degrees below seasonal
normals. Lows tonight will actually remain several degrees above
normal.

Thursday night through Saturday night...Forecast confidence
medium.

Upper ridging will occur for Thu nt-Fri with sfc high pressure
moving across the nrn Great Lakes. Skies may become mostly cloudy
at times on Friday due to relatively cool 850 mb temps.

Breezy sly winds will develop for Sat ahead of another sharp upper
trough and cold front. A swly 35-40 kt low level jet and associated
warm, moist advection will bring fairly widespread light to
moderate rainfall for Sat. A cold front will follow for Sat
evening with shower chances continuing.

LONG TERM...Sunday through Tuesday...Forecast confidence medium.

Wly flow and possibly some sunshine for Sunday. Seasonal temps
expected. Then some differences in the models with the timing and
strength of another shortwave trough within nw flow for Mon. Will
maintain a weaker scenario and dry conditions for Mon, but cannot
rule out showers eventually being added to the forecast. High
pressure to then follow for Tue. Seasonal temps will continue.

AVIATION(09Z TAFS)...

Lower ceilings settling into the area are likely to persist
through today and tonight. Ceilings may fall below 500 ft at
times, especially tonight.

Widespread light to moderate rain will hang on through early
morning, with a chance for showers then for the rest of today into
tonight.

Breezy northeast winds are expected today, easing a bit and
becoming easterly tonight.

MARINE...

Low pressure will cross far southern Lake Michigan this morning,
with another low clipping the southern lake tonight. Gusty
northeast to east winds and high waves are expected today into
tonight as these lows move through. Extended the Small Craft
Advisory until 12Z Thursday morning due to lingering higher waves.

Gusty west to north winds are expected Thursday into Thursday
night as high pressure approaches behind the departing low.
Could see some gusts to 30 knots Thursday, particularly across
the south half of Lake Michigan.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 7 AM CDT Thursday for LMZ643>646.

&&

Update...DDV
Today through Thursday and Aviation/Marine...DDV
Thursday night through Tuesday...Gehring
Hazardous weather outlook, Oct 2, 5:21 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
521 AM CDT Wed Oct 2 2019

WIZ046-047-051-052-056>060-062>072-031030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
521 AM CDT Wed Oct 2 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Most rivers will continue to rise with some rivers experiencing
minor to moderate flooding.

Shoreline areas of Lake Michigan facing the northeast may
experience lakeshore flooding and erosion due to brisk northeast
winds and high wave action.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Some rivers will continue to rise through late week with some
experiencing minor to moderate flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this week.

LMZ643>646-031030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
521 AM CDT Wed Oct 2 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for brisk northeast winds and
high waves.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

After a brief lull in the winds early on Thursday, winds will
shift to the northwest later Thursday morning and will likely
reach Small Craft Advisory levels. This may last into the early
evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-031030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
521 AM CDT Wed Oct 2 2019

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

Breezy northeast winds will prevail. Waves of 5 to 8 feet over the
western half of the lake.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Northwest to north winds up to 30 knots are expected for Thursday
and Thursday night over the south half of the lake.

www.weather.gov/mkx

In the hours before

Local storm report, Oct 2, 9:13 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 AM CDT WED OCT 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 E COBB                42.97N 90.27W
10/02/2019  M3.75 INCH       IOWA               WI   PUBLIC

            REPORT FROM PUBLIC.

0800 AM     HEAVY RAIN       PLAIN                   43.28N 90.05W
10/02/2019  M4.20 INCH       SAUK               WI   PUBLIC

            PUBLIC REPORT.

&&
Local storm report, Oct 2, 9:25 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 AM CDT WED OCT 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     HEAVY RAIN       4 SE CROSS PLAINS       43.08N 89.59W
10/02/2019  M5.22 INCH       DANE               WI   PUBLIC

&&
Local storm report, Oct 2, 9:27 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CDT WED OCT 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HEAVY RAIN       1 NE GREENFIELD         42.98N 88.00W
10/02/2019  M2.17 INCH       MILWAUKEE          WI   PUBLIC

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:13 PM CDTSpecial Weather StatementMKXOzaukee, Washington77 min
Oct 1, 7:29 PM CDTFlash Flood WarningMKXDodge, Fond du Lac, Sheboygan3 hr
Oct 1, 7:38 PM CDTFlash Flood WarningMKXColumbia, Dane, Dodge, Sauk3 hr
Oct 1, 8:00 PM CDTSpecial Weather StatementMKXIowa, Lafayette60 min
Oct 1, 8:08 PM CDTAreal Flood AdvisoryMKXDane, Iowa, Lafayette3 hr
Oct 1, 8:35 PM CDTFlash Flood WarningMKXColumbia, Dane3 hr
Oct 1, 8:41 PM CDTRiver Flood WarningMKXSheboygan67 hr
Oct 1, 8:43 PM CDTSpecial Weather StatementMKXDane62 min
Oct 1, 8:51 PM CDTFlash Flood WarningMKXDodge, Ozaukee, Washington3 hr
Oct 1, 9:24 PM CDTSpecial Weather StatementMKXRock, Walworth, Waukesha51 min
Oct 1, 9:31 PM CDTTornado WarningMKXJefferson29 min
Oct 1, 9:47 PM CDTAreal Flood AdvisoryMKXJefferson, Milwaukee, Rock, Waukesha3 hr
Oct 1, 9:48 PM CDTTornado WarningMKXWaukesha27 min
Oct 1, 10:31 PM CDTFlash Flood WarningMKXMilwaukee, Racine, Rock, Walworth, Waukesha2 hr
Oct 1, 10:57 PM CDTSpecial Marine WarningMKX63 min
Oct 2, 12:00 AM CDTRiver Flood WarningMKXFond du Lac21 days
Oct 2, 2:40 AM CDTRiver Flood WarningMKXDane38 hr
Oct 2, 3:37 AM CDTRiver Flood WarningMKXOzaukee21 days
Oct 2, 3:54 AM CDTRiver Flood WarningMKXOzaukee6 days
Oct 2, 4:04 AM CDTRiver Flood WarningMKXKenosha21 days
Oct 2, 5:28 AM CDTRiver Flood WarningMKXSauk7 days
Oct 2, 8:25 AM CDTRiver Flood WarningMKXColumbia21 days
Oct 2, 9:38 AM CDTRiver Flood WarningMKXOzaukee25 hr
Oct 2, 10:05 AM CDTRiver Flood WarningMKXLafayette66 hr
Oct 2, 10:05 AM CDTRiver Flood WarningMKXMilwaukee34 hr
Oct 2, 10:05 AM CDTRiver Flood WarningMKXRacine57 hr
Oct 2, 10:05 AM CDTRiver Flood WarningMKXRock37 hr
Oct 2, 10:40 AM CDTRiver Flood WatchMKXJefferson29 hr
Oct 2, 10:40 AM CDTRiver Flood WatchMKXRock22 days
Oct 2, 10:40 AM CDTRiver Flood WatchMKXRacine5 days
Oct 2, 2:49 PM CDTLakeshore Flood AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan13 hr
Oct 2, 4:36 PM CDTRiver Flood WarningMKXRock37 days
Oct 2, 4:36 PM CDTRiver Flood WarningMKXRacine5 days

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.